Alert archive / Pennsylvania / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 27, 2013, 10:59 AM EDT for Clearfield County, Pennsylvania. It was in force for 9 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2013, 10:59 AM EDT (14:59 UTC)
- Expired
- Jun 27, 2013, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Clearfield County, PA
The radar
The State College radar (KCCX), 66 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 11:40 AM EDT | FLASH FLOOD | 2 Sw Dubois, PA | SMALL STREAMS OUT OF BANKS... ROADWAYS FLOODED FROM TROUTVILLE TO DUBOIS |
| Jun 27, 11:40 AM EDT | FLASH FLOOD | 3 Sw Du Bois, PA | RT. 119 CLOSED |
| Jun 27, 11:40 AM EDT | FLASH FLOOD | 3 Sw Dubois, PA | RT. 119 CLOSED |
| Jun 27, 11:54 AM EDT | FLASH FLOOD | 1 Ne Troutville, PA | FIRST FLOOR FLOODING |
| Jun 27, 11:54 AM EDT | FLASH FLOOD | 2 Ne Troutville, PA | FIRST FLOOR FLOODING |
| Jun 27, 12:05 PM EDT | FLASH FLOOD | 1 S Dubois, PA | CUMMINGS ROAD CLOSED |
| Jun 27, 12:10 PM EDT | FLASH FLOOD | Dubois, PA | CAR STUCK IN ROAD... MAIN STREET CLOSED |
| Jun 27, 12:45 PM EDT | FLASH FLOOD | Dubois, PA | MULTIPLE RESCUES IN SANDY TOWNSHIP |
| Jun 27, 12:50 PM EDT | FLASH FLOOD | Dubois, PA | PARTS OF RT. 119 INTO DUBOIS WASHED OUT |
| Jun 27, 2:30 PM EDT | FLASH FLOOD | Dubois, PA | ALL ROADS IN AND OUT OF DUBOIS ARE IMPASSABLE. 4 FT OF WATER ON ROAD BY DUBOIS MALL. |
| Jun 27, 2:30 PM EDT | FLASH FLOOD | Treasure Lake, PA | ROADWAY FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
849
WGUS51 KCTP 271459
FFWCTP
PAC033-271800-
/O.NEW.KCTP.FF.W.0006.130627T1459Z-130627T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1059 AM EDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CLEARFIELD COUNTY...
* UNTIL 200 PM EDT...
* AT 1053 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM SLOW MOVING SHOWERS AND
THUNDERSTORMS ALONG A LINE EXTENDING FROM DUBOIS TO 7 MILES SOUTH
OF DUBOIS...MOVING NORTH AT 5 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUBOIS...
TREASURE LAKE AND PENN STATE DUBOIS.
VERY HEAVY RAINFALL IS FALLING FROM TROUTVILLE TO SYKESVILLE AND IS
SLOWLY TRACKING NORTHWARD. THE HEAVIEST RAINFALL RATES WILL REACH
DUBOIS BY 1130 AM. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DON'T DROWN! NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4116 7880 4121 7876 4121 7869 4122 7865
4125 7864 4111 7866 4100 7873 4095 7880
4113 7881
$$
FORECASTER: DEVOIR6 follow-up statements
318
WGUS71 KCTP 271559
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1159 AM EDT THU JUN 27 2013
PAC033-271800-
/O.CON.KCTP.FF.W.0006.000000T0000Z-130627T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARFIELD PA-
1159 AM EDT THU JUN 27 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
NORTHWESTERN CLEARFIELD COUNTY...
...FLASH FLOOD EMERGENCY IN EFFECT FROM TROUTVILLE TO DUBOIS...
AT 1135 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED TORRENTIAL
RAINFALL AND FLASH FLOODING FROM SLOW MOVING THUNDERSTORMS. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TREASURE LAKE TO
DUBOIS...TO TROUTVILLE AND SYKESVILLE...MOVING NORTH AT 5 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUBOIS...
TREASURE LAKE AND PENN STATE DUBOIS.
NUMEROUS ROADS HAVE BEEN CLOSED...INCLUDING THE INTERSECTION OF
ROUTE 219 AND 322...AND ROUTE 119. FIRST FLOOR FLOODING IS ONGOING
IN SANDY TOWNSHIP. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
HIGHER GROUND IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. ROCK AND MUDSLIDES ARE ALSO
POSSIBLE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4116 7880 4121 7876 4121 7869 4122 7865
4125 7864 4111 7866 4100 7873 4095 7880
4113 7881
$$
FORECASTER: DEVOIR/CERU/COLBERT671
WGUS71 KCTP 271724
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
124 PM EDT THU JUN 27 2013
PAC033-271800-
/O.CON.KCTP.FF.W.0006.000000T0000Z-130627T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARFIELD PA-
124 PM EDT THU JUN 27 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
NORTHWESTERN CLEARFIELD COUNTY...
...FLASH FLOOD EMERGENCY IN EFFECT FROM TROUTVILLE TO DUBOIS TO
TREASURE LAKE...
AT 115 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED EXTENSIVE
FLASH FLOODING FROM TROUTVILLE TO DUBOIS AND NOW TREASURE LAKE...
WITH ONGOING WATER RESCUES AND EVACUATIONS CONTINUING IN
DUBOIS...AND UP TO 4 FEET OF WATER COVERING SOME ROADWAYS. ROUTES
219 AND 322 ARE CLOSED AT THEIR INTERSECTION...ALONG WITH NUMEROUS
SMALLER ROADWAYS. THIS IS AN EXTREMELY HAZARDOUS SITUATION! SEEK
HIGHER GROUND IMMEDIATELY!
NATIONAL WEATHER SERVICE RADAR INDICATES ADDITIONAL MODERATE TO
HEAVY RAINFALL APPROACHING THE WARNING AREA FROM INDIANA AND
JEFFERSON COUNTIES...WHICH WILL ONLY WORSEN ONGOING FLOODING THROUGH
300 PM. SEVERE FLOODING WILL CONTINUE THROUGH MID AFTERNOON AND THE
CURRENT WARNING WILL NEED TO BE EXTENDED AFTER 200 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4116 7880 4121 7876 4121 7869 4122 7865
4125 7864 4111 7866 4100 7873 4095 7880
4113 7881
$$
FORECASTER: DEVOIR770
WGUS51 KCTP 271748
FFWCTP
PAC033-272100-
/O.EXT.KCTP.FF.W.0006.000000T0000Z-130627T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
148 PM EDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CLEARFIELD COUNTY...
* UNTIL 500 PM EDT...
* AT 141 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED EXTENSIVE
FLASH FLOODING FROM EARLIER AND ONGOING RAINFALL OVER NORTHWESTERN
CLEARFIELD COUNTY.
THIS IS A FLASH FLOOD EMERGENCY FOR TROUTVILLE TO DUBOIS TO
TREASURE LAKE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUBOIS...
TREASURE LAKE AND PENN STATE DUBOIS.
AT 145 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED EXTENSIVE
FLASH FLOODING FROM TROUTVILLE TO DUBOIS AND TREASURE LAKE... WITH
ONGOING WATER RESCUES AND EVACUATIONS CONTINUING IN DUBOIS...AND UP
TO 4 FEET OF WATER COVERING SOME ROADWAYS. ROUTES 219 AND 322 ARE
CLOSED AT THEIR INTERSECTION...ALONG WITH NUMEROUS SMALLER ROADWAYS.
THIS IS AN EXTREMELY HAZARDOUS SITUATION! SEEK HIGHER GROUND
IMMEDIATELY!
NATIONAL WEATHER SERVICE RADAR NOW SHOWS ADDITIONAL MODERATE TO
HEAVY RAINFALL OVERSPREADING WARNING AREA FROM INDIANA AND JEFFERSON
COUNTIES. THIS WILL WORSEN ONGOING FLOODING...AND SEVERE FLOODING
WILL CONTINUE THROUGH MID AFTERNOON HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4116 7880 4121 7876 4121 7869 4122 7865
4125 7864 4111 7866 4100 7873 4095 7880
4113 7881
$$
FORECASTER: DEVOIR666
WGUS71 KCTP 272018
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
418 PM EDT THU JUN 27 2013
PAC033-272100-
/O.CON.KCTP.FF.W.0006.000000T0000Z-130627T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARFIELD PA-
418 PM EDT THU JUN 27 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
NORTHWESTERN CLEARFIELD COUNTY...
...A FLASH FLOOD EMERGENCY CONTINUES FOR TROUTVILLE TO DUBOIS TO
TREASURE LAKE...
AT 408 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT
WIDESPREAD FLOODING OVER NORTHWESTERN CLEARFIELD COUNTY. THE
HEAVIEST OF THE RAIN IS NOW TO THE EAST OF THE AREA...BUT ADDITIONAL
LIGHT SHOWERS ARE EXPECTED FOR THE REST OF THE EVENING.
ADDITIONAL RAINFALL AMOUNTS OF LESS THAN A QUARTER OF AN INCH ARE
POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. NEVER
DRIVE AROUND A BARRIER OR INTO A CLOSED ROADWAY.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4116 7880 4121 7876 4121 7869 4122 7865
4125 7864 4111 7866 4100 7873 4095 7880
4113 7881
$$
FORECASTER: DANGELO587
WGUS51 KCTP 272040
FFWCTP
PAC033-280000-
/O.EXT.KCTP.FF.W.0006.000000T0000Z-130628T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
440 PM EDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CLEARFIELD COUNTY...
* UNTIL 800 PM EDT...
* AT 440 PM EDT...FLASH FLOODING WAS REPORTED FROM A EXTENDED
RAINFALL OVER NORTHWESTERN CLEARFIELD COUNTY.
THIS IS A FLASH FLOOD EMERGENCY FOR THE CITY OF DUBOIS
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUBOIS...
TREASURE LAKE AND PENN STATE DUBOIS.
WHILE THE HEAVIEST OF THE RAIN IS NOW TO THE EAST OF THE WARNING
AREA...ADDITIONAL LIGHT SHOWERS ARE POSSIBLE ALL EVENING. ADDITIONAL
RAINFALL AMOUNTS OF LESS THAN A QUARTER OF AN INCH ARE EXPECTED
THROUGH 10 PM.
OTHER NOTABLE LOCATIONS IN THE WARNING... TREASURE LAKE AND PENN
STATE DUBOIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DON'T DROWN! NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4116 7880 4121 7876 4121 7869 4122 7865
4125 7864 4111 7866 4100 7873 4095 7880
4113 7881
$$
FORECASTER: CERU550
WGUS71 KCTP 272146
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT THU JUN 27 2013
PAC033-280000-
/O.CON.KCTP.FF.W.0006.000000T0000Z-130628T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARFIELD PA-
546 PM EDT THU JUN 27 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHWESTERN CLEARFIELD COUNTY...
...FLASH FLOOD EMERGENCY CONTINUES FOR DUBOIS...
AT 537 PM EDT...LOCAL LAW ENFORCEMENT CONTINUES TO INDICATE FLASH
FLOODING OVER NORTHWESTERN CLEARFIELD COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUBOIS...
TREASURE LAKE AND PENN STATE DUBOIS.
WHILE THE HEAVIEST OF THE RAIN IS NOW TO THE EAST OF THE WARNING
AREA...ADDITIONAL LIGHT SHOWERS ARE POSSIBLE ALL EVENING. THE NEXT
FEW WILL REACH THE REGION BY 615 PM. ADDITIONAL RAINFALL AMOUNTS OF
UP TO A HALF AN INCH ARE EXPECTED THROUGH 10 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4116 7880 4121 7876 4121 7869 4122 7865
4125 7864 4111 7866 4100 7873 4095 7880
4113 7881
$$
FORECASTER: CERUWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:50 AM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 27, 7:50 AM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 750 AM EDT THU JUN 27 2013 .SYNOPSIS... AN UNSEASONABLY DEEP TROUGH WILL CARVE OUT OVER THE EASTERN UNITED STATES FROM THE GREAT LAKES THROUGH THE MID-SOUTH INTO THE WEEKEND. THIS PATTERN WILL FEATURE SLIGHTLY COOLER TEMPERATURES AND SEVERAL OPPORTUNITIES FOR RAINFALL...SOME OF WHICH MAY BE LOCALLY HEAVY. THE UNSETTLED WEATHER REGIME WILL PERSIST INTO THE FIRST WEEK OF JULY AS THE UPPER LEVEL TROUGH AXIS SLOWLY MIGRATES INTO THE MISSISSIPPI VALLEY...ALLOWING A DEEP PLUME OF TROPICAL MOISTURE ALONG THE EASTERN SEABOARD TO SHIFT WESTWARD INTO THE APPALACHIANS. && .NEAR TERM /THROUGH TONIGHT/... DENSE FOG AND SHALLOW STRATUS HAVE BECOME A LITTLE MORE PREVALENT ACROSS THE CWA THAN PREVIOUSLY THOUGHT. THIS IS ESPECIALLY TRUE OVER THE ALLEGHENIES. UPDATED GRIDS TO REFLECT WIDER CVRG OF 1/4SM VISBYS. NOW THAT THE SUN IS UP...THE DENSE FOG SHOULD ONLY LAST ABOUT ANOTHER HOUR - SO WILL NOT ISSUE DENSE FG ADVY AND COVER WITH NOW/SPS. IR/WV SATL SHOWS WELL-DEFINED VORT/OLD MCV MOVG INTO N-CNTRL OH LOCATED WITHIN BASE OF H5 SHORTWAVE TROUGH OVER THE SRN GRT LKS AND UPPER OH VLY. THE SFC LOW ASSOCD WITH THIS MESOSCALE FEATURE IS HANDLED SIMILARLY BY THE OPERATIONAL MODELS WHICH ALL TRACK IT ENEWD ACRS N-CNTRL PA THIS AFTN/EVE AND THEN INTO THE CATSKILLS BY FRIDAY MORNING. STG S-SELY FLOW AT H85 WILL PULL VERY HIGH MSTR NWD INTO CNTRL PA AHEAD OF THE SFC WAVE...WITH PWATS FCST TO INCREASE TO AROUND 2 INCHES OVER THE E-CNTRL MTNS AND SUSQ VLY BY 21Z. EXPECT COMBO OF LG SCALE LIFT/HGT FALLS ASSOCD WITH H5 SHORTWAVE TROUGH AND VERY HIGH MSTR AVAILABILITY TO SUPPORT POTENTIAL FOR HEAVY TO LOCALLY EXCESSIVE RAINFALL EVENT WITH 1-2+ INCH AMTS...PARTICULARLY OVER PORTIONS OF E-CNTRL AND NERN PA WHICH IS WHERE MOST OF THE 00Z OPRNL GUIDANCE /INCLUDING THE HI-RES MDLS/ ARE FOCUSING THEIR HEAVIEST QPF. CONCERNING POTENTIAL FOR FLASH FLOODING...FFG VALUES REMAIN FAIRLY HIGH IN AREA WHERE HEAVIEST RAFL IS EXPECTED...SO HAVE OPTED NOT TO ISSUE FF WATCH ATTM. HOWEVER COULD SEE SOME LOCALIZED FLOODING PROBLEMS DUE TO INTENSE/CONVECTIVELY ENHANCED RAIN RATES AND WILL CONTINUE TO HIGHLIGHT THIS IN THE HWO PRODUCT. HAVE ALSO KEPT HEAVY RAINFALL WORDING IN THE GRIDDED WEATHER ELEMENTS/WORDED FCSTS. THE SERN ZONES ARE IN THE DAY 1 SLIGHT RISK BUT THE SVR THREAT REMAINS SOMEWHAT UNCERTAIN...OWING TO MARGINAL INSTABILITY/WEAK LAPSE RATES. IF SIGNIFICANT DESTABILIZATION CAN OCCUR IN ADVANCE OF THE SFC LOW...BANDS OF TSTMS MAY POSE AN ISOLD STG TO DMGG WIND THREAT. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... A DRIER FRIDAY IS IN STORE FOR CENTRAL PA...AS SOUTHERLY LL JET AND ASSOC PLUME OF AND ASSOC PLUME OF HIGH PWATS PUSHES OFF THE E COAST. HOWEVER...TRAILING ENERGY DIGGING INTO THE BACK SIDE OF THE MEAN TROUGH WILL SUPPORT UNSETTLED CONDS WITH THE CHC OF A SHRA OR PM TSRA. LIMITED MSTR/NEAR NORMAL PWATS SHOULD HELP CONTAIN BASIN AVG RAFL AMTS. ENS MEAN QPF RANGES FROM ARND A THIRD OF AN INCH ACROSS THE NW MTNS...TO JUST A FEW HUNDREDTHS IN THE SOUTH. ALTHOUGH COOL TEMPS ALOFT SHOULD PROMOTE PLENTY OF CU/STRATO-CU ON FRIDAY...THERE SHOULD BE ENOUGH BREAKS OF SUNSHINE EAST OF THE ALLEGHENIES TO PUSH READINGS TO NEAR NORMAL VALUES. ANOTHER SHORTWAVE ROTATING AROUND BASE OF TROF COULD SUPPORT A FEW ADDITIONAL SHOWERS FRI NIGHT. HOWEVER...COVERAGE SHOULD WANE CONSIDERABLY AS BLYR COOLS/STABILIZES AFTER SUNSET. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... UNSEASONABLY LOW HEIGHTS WILL COVER THE OHIO VALLEY AND WESTERN PA ON SATURDAY...A PATTERN FAVORABLE FOR DIURNAL CONVECTION GIVEN COOL TEMPS ALOFT/STEEP LAPSE RTS. HAVE INCREASED THE CHC OF PM SHRA/TSRA ACROSS THE WESTERN COUNTIES TO ARND 60 PCT BASED ON LATEST GEFS OUTPUT. ENS MEAN 925MB TEMPS INDICATE SAT WILL BE ANOTHER WARM DAY ACROSS THE EASTERN HALF OF THE STATE...WHILE CLOUDS/PRECIP KEEP READINGS COOLER ACROSS THE WEST. MED RANGE MDL GUIDANCE IN AGREEMENT WITH REGARDS TO THE LARGE SCALE PATTERN...INDICATING AN ANOMALOUS TROF CENTERED OVR THE E GRT LKS/OHIO VALLEY ON SUNDAY...THEN A GRADUAL WESTWARD MIGRATION OF TROF AND W ATLANTIC RIDGE INTO NEXT WEEK. AS THIS RETROGRESSION TAKES PLACE...SOUTHERLY LL JET AND BAND OF ANOMALOUS PWATS ON WESTERN PERIPHERY OF W ATLANTIC RIDGE WILL RETURN TO THE AREA...PROMOTING ABOVE NORMAL RAINFALL FROM DIURNALLY-ENHANCED CONVECTION SUN-WED. ALTHOUGH MCLDY SKIES SHOULD CAP DAYTIME TEMPS CLOSE TO SEASONAL NORMS...THE SOUTHERLY FLOW OF HUMID AIR SHOULD RESULT IN A STRETCH OF WARM NIGHTS INTO NEXT WEEK. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... DENSE FOG/SHALLOW STRATUS WILL CONTINUE TO IMPACT MOST AIRFIELDS THRU 13-14Z WITH VIS-CIGS AOB AIRFIELD MINS. SOME IMPROVEMENT TO 3-5SM VIS IN HZ /MVFR/ IS EXPECTED BY LATER THIS MORNING. ADDED VCTS TO MOST SITES FOR LATE MORNING INTO THE AFTN 15-20Z. N-S BAND OF RAIN W/ EMBEDDED TSRA WILL SHIFT EWD INTO THE WRN AIRSPACE/ZOB SECTOR AROUND 14-15Z...AND BRING MOD TO HVY SHOWERS AND TSTMS TO THE AREA. LCL VIS MAY DROP TO 1-2SM IN +SHRA/+TSRA. SFC LOW DEVELOPING OVER THE UPPER OH VLY EARLY THIS MORNING WILL TRACK SLOWLY ENEWD ACRS CNTRL PA THIS AFTN/EVE AND INTO NY STATE BY FRIDAY MORNING. POTENTIAL IS THERE FOR A FEW SEVERE STORMS OVER THE ERN 1/3 OF THE AIRSPACE LATE THIS AFTN/EVE. WINDS WILL SHIFT AROUND TO THE WEST BY FRIDAY MORNING WITH SCT SHOWERS AND POSSIBLY SOME LOW CLOUDS AND FOG TO CONTEND WITH. OUTLOOK... FRI-MON...VFR-MVFR WITH SCT SHOWERS AND TSTMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...STEINBUGL NEAR TERM...STEINBUGL SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/CERU AVIATION...STEINBUGL
Hazardous weather outlook, Jun 27, 9:47 AM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 947 AM EDT THU JUN 27 2013 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-049- 050-281400- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- 947 AM EDT THU JUN 27 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-056-281400- FRANKLIN-PERRY- 947 AM EDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HEAVY SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA TODAY. THERE IS A SLIGHT CHANCE THAT LOCALIZED FLOODING WILL RESULT THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057>059-063>066-281400- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 947 AM EDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HEAVY SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA TODAY. THERE IS A SLIGHT CHANCE THAT LOCALIZED FLOODING WILL RESULT THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ051>053-281400- MONTOUR-NORTHUMBERLAND-COLUMBIA- 947 AM EDT THU JUN 27 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEVOIR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:17 PM EDT | Special Weather Statement | CTP | Lancaster | 28 min |
| Jun 27, 9:45 AM EDT | Flash Flood Watch | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 18 more | 12 hr |
| Jun 27, 10:10 AM EDT | Areal Flood Advisory | CTP | Clearfield | 3 hr |
| Jun 27, 11:34 AM EDT | Areal Flood Advisory | CTP | Clearfield | 3 hr |
| Jun 27, 12:27 PM EDT | Areal Flood Advisory | CTP | Elk | 3 hr |
| Jun 27, 12:44 PM EDT | Flash Flood Warning | CTP | Clearfield, Elk | 7 hr |
| Jun 27, 12:57 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Fulton, Huntingdon | 3 hr |
| Jun 27, 1:05 PM EDT | Special Weather Statement | CTP | Huntingdon | 40 min |
| Jun 27, 1:23 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Fulton, Huntingdon, Juniata, Perry | 67 min |
| Jun 27, 1:57 PM EDT | Areal Flood Advisory | CTP | Blair, Cambria, Clearfield, Huntingdon, Juniata, Mifflin and 1 more | 3 hr |
| Jun 27, 2:01 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 59 min |
| Jun 27, 2:15 PM EDT | Tornado Warning | CTP | Juniata, Perry | 45 min |
| Jun 27, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Juniata, Perry | 78 min |
| Jun 27, 3:21 PM EDT | Areal Flood Advisory | CTP | Clearfield | 3 hr |
| Jun 27, 3:22 PM EDT | Special Weather Statement | CTP | Snyder | 38 min |
| Jun 27, 3:28 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland, Perry, Snyder, Union | 77 min |
| Jun 27, 3:41 PM EDT | Flash Flood Warning | CTP | Cumberland, Franklin, Juniata, Perry | 3 hr |
| Jun 27, 3:55 PM EDT | Areal Flood Advisory | CTP | Blair, Centre, Clearfield, Clinton, Huntingdon, Mifflin | 3 hr |
| Jun 27, 4:00 PM EDT | Areal Flood Advisory | CTP | Cameron, Clearfield, Elk | 3 hr |
| Jun 27, 4:03 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Juniata, Mifflin, Northumberland, Perry and 1 more | 3 hr |
| Jun 27, 4:05 PM EDT | Special Weather Statement | CTP | Lancaster | 55 min |
| Jun 27, 4:08 PM EDT | Special Weather Statement | CTP | Union | 67 min |
| Jun 27, 4:20 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Huntingdon | 55 min |
| Jun 27, 4:30 PM EDT | Special Weather Statement | CTP | Lancaster | 60 min |
| Jun 27, 4:33 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 57 min |
| Jun 27, 4:36 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Juniata, Northumberland, Perry and 3 more | 69 min |
| Jun 27, 4:42 PM EDT | Areal Flood Warning | CTP | Centre, Huntingdon | 3 hr |
| Jun 27, 4:45 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Union | 60 min |
| Jun 27, 4:46 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Juniata, Northumberland, Perry, Snyder and 1 more | 3 hr |
| Jun 27, 5:01 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton | 59 min |
| Jun 27, 5:11 PM EDT | Flash Flood Warning | CTP | Clearfield | 3 hr |
| Jun 27, 5:13 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lebanon, Northumberland, Schuylkill | 77 min |
| Jun 27, 5:17 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming, Union | 58 min |
| Jun 27, 5:26 PM EDT | Flash Flood Warning | CTP | Columbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill | 3 hr |
| Jun 27, 5:40 PM EDT | Areal Flood Warning | CTP | Centre, Clinton, Lycoming | 9 hr |
| Jun 27, 5:40 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan | 65 min |
| Jun 27, 5:50 PM EDT | Tornado Warning | CTP | Centre, Clinton | 25 min |
| Jun 27, 6:09 PM EDT | Flash Flood Warning | CTP | Centre, Clearfield, Clinton | 3 hr |
| Jun 27, 6:13 PM EDT | Tornado Warning | CTP | Clinton, Lycoming | 32 min |
| Jun 27, 6:41 PM EDT | Areal Flood Warning | CTP | Cumberland, Franklin, Juniata, Perry | 3 hr |
| Jun 27, 6:41 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan | 64 min |
| Jun 27, 6:51 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 69 min |
| Jun 27, 7:15 PM EDT | Areal Flood Warning | CTP | Centre, Clearfield | 6 hr |
| Jun 27, 7:30 PM EDT | River Flood Warning | CTP | Clinton | 4 hr |
| Jun 27, 7:33 PM EDT | Flash Flood Warning | CTP | Sullivan | 3 hr |
| Jun 27, 7:43 PM EDT | Areal Flood Warning | CTP | Centre, Huntingdon | 3 hr |
| Jun 27, 7:43 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 62 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.